Missouri, 2003

Damaging Wind in Missouri, July 19, 2003

July 19, 2003 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 19, 2:45 AM CST, 6 hours 10 minutes earlier.

Area forecast discussion, Jul 19, 2:45 AM CST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
345 AM CDT SAT JUL 19 2003

.DISCUSSION...
DRY WEATHER ON TAP FOR TODAY INTO EARLY SUNDAY...PCPN WILL REDEVELOP
ACRS THE AREA BY SUNDAY AFTN. I INCREASE THE POPS FOR SUN NIGHT AND
MONDAY.  THIS COULD BE A CORBON COPY OF TODAY WEATHER...BUT THE
TIMINING WILL BE A BIT DIFFERENT. LIS WILL BE IN THE -8
RANGE...WITH GOOD LOW LVL JET AND RETURN MOISTER FROM THE GULF.
NW FLW WILL INCREASE THE INSTABILTY WITH COOL AMS ALOFT.

AVN AND THE ETA ARE PRETTY CONSISTENT WITH SHOWING THIS
TREND...REMAINDER OF THE FORECAST LOOKS DRY AND MILD.

ON THE LONG RANGE THE MRFS TEMPS LOOKS BELOW NORMAL...MRF IS PUSHNG
AN UPPER TROP INTO THE MID WEST...WITH 850 TEMPS IN 10-14C RANGE.
QUITE COOL FOR LATE JULY.  BACK IN JUNE...THE LONG RANGE FCST WAS
GIVING A BELOW NORMAL TEMPS FOR JULY...SO MAYBE THIS WILL VERIFY.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
IL...NONE.
Hazardous weather outlook, Jul 19, 4:08 AM CST, 4 hours 47 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
515 AM CDT SAT JUL 20 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO SEVERE WEATHER IS EXPECTED ACROSS THE AREA TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO DEVELOP BY SUNDAY
AFTERNOON INTO SUNDAY NIGHT OVER EASTERN MISSOURI...WEST CENTRAL AND
SOUTHWEST ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)

ACQUAVIVA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Louis (C)

When
July 19, 8:55 AM CST
Where
St. Louis (C) County, St Louis
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.650, -90.250

Local law enforcement reported trees down in Forest Park.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376142.